Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Charleston, SC

May 11, 2015Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2015, 2:24 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 2:24 PM EDT (18:24 UTC)
Expired
May 11, 2015, 3:30 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC

The radar

The Wilmington radar (KLTX), 136 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS52 KCHS 111824
SVRCHS
SCC015-019-111930-
/O.NEW.KCHS.SV.W.0024.150511T1824Z-150511T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 330 PM EDT

* AT 224 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
  OR 13 MILES NORTHWEST OF MCCLELLANVILLE...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3299 7966 3327 7990 3337 7981 3338 7978
      3333 7976 3327 7956 3326 7956 3327 7955
      3326 7955 3324 7949 3325 7948 3323 7947
      3324 7946 3322 7946 3321 7943 3318 7940
      3315 7932
TIME...MOT...LOC 1824Z 242DEG 20KT 3323 7963 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
362 
WWUS52 KCHS 111838
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT MON MAY 11 2015

SCC019-111848-
/O.CAN.KCHS.SV.W.0024.000000T0000Z-150511T1930Z/
CHARLESTON SC-
238 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3310 7972 3328 7987 3337 7981 3338 7978
      3333 7976 3327 7956 3326 7956 3327 7955
      3326 7955 3324 7949 3325 7948 3323 7947
      3324 7946 3322 7946
TIME...MOT...LOC 1838Z 240DEG 19KT 3326 7958 

$$

SCC015-111930-
/O.CON.KCHS.SV.W.0024.000000T0000Z-150511T1930Z/
BERKELEY SC-
238 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR BERKELEY COUNTY...

AT 238 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMBERT...OR
13 MILES NORTHWEST OF MCCLELLANVILLE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...PALMERVILLE...
BEUFORDTOWN...CALESTOWN...THOMAS CORNER...SHULERVILLE...NEWLAND...
ALVIN...FAREWELL CORNER...BETHERA AND SIMMONSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3310 7972 3328 7987 3337 7981 3338 7978
      3333 7976 3327 7956 3326 7956 3327 7955
      3326 7955 3324 7949 3325 7948 3323 7947
      3324 7946 3322 7946
TIME...MOT...LOC 1838Z 240DEG 19KT 3326 7958 

HAIL...1.00IN
WIND...60MPH
 
$$
189 
WWUS52 KCHS 111859
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT MON MAY 11 2015

SCC015-111930-
/O.CON.KCHS.SV.W.0024.000000T0000Z-150511T1930Z/
BERKELEY SC-
259 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR BERKELEY COUNTY...

AT 259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAMPIT...OR 9
MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...PALMERVILLE...
BEUFORDTOWN...CALESTOWN...NEWLAND...ALVIN...FAREWELL CORNER...BETHERA
AND SIMMONSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3316 7977 3328 7987 3337 7981 3338 7978
      3333 7976 3327 7956 3326 7956 3327 7955
      3326 7955 3324 7949
TIME...MOT...LOC 1859Z 242DEG 20KT 3332 7946 

HAIL...1.00IN
WIND...60MPH
 
$$
035 
WWUS52 KCHS 111920
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT MON MAY 11 2015

SCC015-111930-
/O.EXP.KCHS.SV.W.0024.000000T0000Z-150511T1930Z/
BERKELEY SC-
320 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
330 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3316 7977 3328 7987 3337 7981 3338 7978
      3333 7976 3327 7956 3326 7956 3327 7955
      3326 7955 3324 7949
TIME...MOT...LOC 1914Z 242DEG 20KT 3332 7946 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:41 PM EDT, 43 minutes earlier.

Area forecast discussion, May 11, 1:41 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT MON MAY 11 2015

.SYNOPSIS...
THE REMNANTS OF ANA WILL LIFT NORTHEAST ACROSS EASTERN NORTH CAROLINA
AND ALONG THE MID-ATLANTIC COAST THROUGH TONIGHT. MEANWHILE...A COLD
FRONT WILL APPROACH FROM THE NORTHWEST...MOVING THROUGH THE AREA
TUESDAY NIGHT. THE FRONT WILL LIKELY STALL OR DISSIPATE JUST SOUTH
OF THE AREA MIDWEEK WHILE HIGH PRESSURE BUILDS FROM THE NORTH AND
THEN BECOMES CENTERED OVER THE WESTERN ATLANTIC THIS WEEKEND AND EARLY
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WEAK MID-LEVEL RIDGE CURRENTLY EXTENDS ACROSS CENTRAL AND
EASTERN GA INTO WESTERN SC. A WEAK SHORT WAVE OVER THE SC UPDATE
AS SEEN ON WATER VAPOR IMAGERY WILL DRIFT ESE TODAY...PROVIDING A
FOCUS FOR AFTERNOON CONVECTION ACROSS THE SC MIDLANDS AND PEE DEE
REGION. THE AFOREMENTIONED RIDGE AXIS WILL MAINTAIN A FAIRLY
STRONG CAP ACROSS OUR SOUTHEAST GA COUNTIES...THUS CUMULUS
DEVELOPMENT WILL BE SLOW TO OCCUR. SLIGHTLY DEEPER MOISTURE IN
SOUTHERN SC AND BETTER MID-LEVEL LAPSE RATES AS THE VORT MAX DROPS
INTO THE AREA SHOULD ACCOMMODATE ISOLATED TO SCATTERED TSTMS
DURING THE AFTERNOON. ALTHOUGH THE AFTERNOON SEA BREEZE COULD BE
ENOUGH FORCING TO SQUEEZE OUT AN ISOLATED SHOWER OR STORM ALONG
THE GA COAST...IT WILL PUSH FARTHER INTO SOUTHERN SC AND INTERACT
WITH UPSTREAM CONVECTION. THUS...INITIAL PULSE MODE CONVECTION
COULD TRANSITION TO MULTI-CELLUAR LATE THIS AFTERNOON AS THE SEA
BREEZE INTERACTS WITH EXISTING ACTIVITY. THE HIGH RES GUIDANCE
CONTINUES TO INDICATE THE BEST COVERAGE OF CONVECTION ACROSS OUR
INLAND SC ZONES WHICH IS WHERE WE ARE SHOWING THE HIGHEST POPS. WE
ONLY MADE SOME MINOR TWEAKS TO THE ONGOING FORECAST FOR TODAY.
VERY WARM THICKNESSES WILL SUPPORT HIGHS REACHING THE LOWER 90S IN
MANY AREAS. SEVERE WX POTENTIAL IS LOW THOUGH AN ISOLATED
STRONG/SEVERE STORM IS POSSIBLE.

TONIGHT...MAINLY QUIET WEATHER AFTER EARLY EVENING CONVECTION
DISSIPATES. WARM CONDITIONS ONCE AGAIN WITH LOW IN THE UPPER 60S
TO NEAR 70 MANY AREAS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
TUESDAY...A WARM DAY IS EXPECTED AHEAD OF A COLD THAT ENTERS THE
AREA FROM THE NORTHWEST TUESDAY NIGHT INTO EARLY WEDNESDAY. A LACK
OF SIGNIFICANT FORCING SHOULD LIMIT CONVECTIVE COVERAGE DURING THE
DAY ON TUESDAY...BUT THE FORECAST WILL STILL SHOW ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS MUCH OF THE AREA GIVEN STRONG SFC HEATING
ALONG/AHEAD OF AN INLAND MOVING SEABREEZE. TEMPS SHOULD BE THE
WARMEST OF THE WEEK...WITH HIGHS IN THE LOWER 90S AWAY FROM THE
COAST. SHOWERS AND/OR THUNDERSTORMS COULD THEN BECOME SCATTERED IN
COVERAGE TUESDAY NIGHT AS THE COLD FRONT MOVES THROUGH...BUT THE
STRENGTH/INTENSITY OF ACTIVITY WILL LIKELY BE LIMITED DUE TO THE
LOSS OF DAYTIME HEATING. TUESDAY NIGHT LOWS SHOULD RANGE IN THE
MID/UPPER 60S.

WEDNESDAY...THE COLD FRONT WILL SHIFT SOUTH OF THE AREA BEFORE
STALLING/WEAKENING THROUGHOUT THE DAY. HIGH PRESSURE WILL THEN BUILD
BEHIND THE FRONT FROM THE NORTH...RESULTING IN SLIGHTLY COOLER TEMPS
OVER THE REGION. IN GENERAL...HIGH TEMPS SHOULD PEAK IN THE LOWER
80S IN NORTHERN AREAS TO MID/UPPER 80S IN SOUTHEAST GEORGIA. A
SLIGHT CHANCE OF SHOWERS WILL REMAIN IN THE FORECAST...BUT EXPECT
THE GREATEST COVERAGE TO OCCUR OVER LOCATIONS SOUTH OF INTERSTATE 16
IN SOUTHEAST GEORGIA. A THUNDERSTORM OR TWO CAN NOT BE RULED
OUT...MAINLY IN SOUTHERN MOST AREAS ALONG THE ALTAMAHA RIVER.

THURSDAY...SFC HIGH PRESSURE TO OUR NORTH WILL SLIDE TOWARD THE
EASTERN SEABOARD BEFORE SHIFTING OFF THE MID ATLANTIC COAST LATE.
DESPITE STRONG RIDGING ALOFT...TEMPS WILL REMAIN A FEW DEGREES
COOLER THAN THE PREVIOUS DAY AS AN ONSHORE DEVELOPS ALONG THE
SOUTHWESTERN EDGE OF THE HIGH CENTERED TO THE NORTHEAST. MOST AREAS
WILL REMAIN DRY...BUT A FEW SHOWERS AND PERHAPS A THUNDERSTORM COULD
DEVELOP MAINLY OVER AREAS SOUTH OF INTERSTATE 16 IN SOUTHEAST
GEORGIA. AFTERNOON HIGHS SHOULD RANGE IN THE UPPER 70S NEAR THE
COAST TO MID 80S WELL INLAND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SFC HIGH PRESSURE WILL BECOME CENTERED OVER THE WESTERN ATLANTIC BY
THE WEEKEND...RESULTING IN SLIGHTLY COOLER TEMPERATURES INTO LATE
WEEK AS ONSHORE FLOW PERSISTS ALONG THE SOUTHWESTERN EDGE OF THE
RIDGE AXIS. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 70S TO
LOWER 80S ON FRIDAY. BY SATURDAY...THE SFC FLOW WILL BECOME MORE
SOUTH/SOUTHEAST AS THE SFC HIGH BECOMES CENTERED OVER THE ATLANTIC.
THE PATTERN WILL FAVOR CHANCES OF SHOWERS/THUNDERSTORMS AND SLIGHTLY
WARMER TEMPS LATE WEEKEND INTO EARLY NEXT WEEK AS MOISTURE DEEPENS
OVER THE SOUTHEAST AND A SERIES OF MID LVL SHORTWAVES SHIFT OVER THE
AREA. IN GENERAL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID 80S
LATE WEEKEND AND EARLY NEXT WEEK...WARMEST INLAND.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
AFTERNOON THUNDERSTORMS HAVE BEGUN TO POP UP...MAINLY AROUND KCHS.
THIS ACTIVITY WILL CONTINUE UNTIL MID-AFTERNOON BEFORE LIFTING
NORTH WITH THE SEA BREEZE LATE. OVERNIGHT WE SHOULD SEE CLEARING
SKIES WITH MODEST SOUTH TO SOUTHWEST WINDS. ANY CONVECTION ON
TUESDAY WILL LIKELY BE AFTER 18Z WHEN A FRONT DROPS TOWARD THE
AREA.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE SCATTERED DIURNAL CONVECTION THROUGH LATE WEEK.

&&

.MARINE...
A SW TO S SYNOPTIC FLOW NOW IN PLACE OVER THE WATERS THROUGH
TONIGHT. WINDS WILL MAINLY BE 15 KT OR LESS WITH SEAS 2 TO 4 FT.

TUESDAY THROUGH FRIDAY...A WEAK COLD FRONT WILL THEN APPROACH THE
AREA TUESDAY NIGHT INTO EARLY WEDNESDAY...BEFORE STALLING AND/OR
DISSIPATING SOUTH OF THE WATERS BY THURSDAY. HIGH PRESSURE WILL
BUILD FROM THE NORTH ON THURSDAY BEFORE BECOMING CENTERED OVER THE
WESTERN ATLANTIC LATE WEEK. SOUTHERLY FLOW COULD PEAK TO 15-20 KTS
IN OUTER GEORGIA WATERS AHEAD OF THE FRONT ON TUESDAY...BUT WILL
THEN BECOME MUCH WEAKER LATE WEEK AS HIGH PRESSURE BECOMES
CENTERED JUST NORTH OF THE WATERS. SEAS WILL RANGE BETWEEN 2-4 FT
THROUGH MIDWEEK...BUT WILL GRADUALLY BUILD UP TO 3-5 FT AS
NORTHEAST/EAST FLOW OCCURS OVER COASTAL WATERS LATE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...JRL
MARINE...DPB
Hazardous weather outlook, May 11, 4:27 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT MON MAY 11 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-120830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
427 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 11, 2:15 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT MON MAY 11 2015

SCZ045-050-111845-
CHARLESTON SC-INLAND BERKELEY SC-
215 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 245 PM EDT...

AT 215 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF JAMESTOWN...OR 11 MILES NORTHWEST OF
MCCLELLANVILLE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN AND HAMPTON PLANTATION STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3306 7967 3323 7984 3334 7976 3332 7974
      3332 7971 3330 7967 3327 7956 3326 7956
      3325 7953 3324 7949 3325 7948 3324 7948
      3324 7947 3323 7947 3324 7946 3322 7946
      3321 7943 3318 7940
TIME...MOT...LOC 1815Z 242DEG 21KT 3318 7963

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:15 PM EDTSpecial Weather StatementCHSBerkeley30 min
May 11, 2:43 PM EDTSevere Thunderstorm WarningCHSColleton62 min
May 11, 3:01 PM EDTSpecial Weather StatementCHSBerkeley29 min
May 11, 3:26 PM EDTSpecial Weather StatementCHSColleton34 min
May 11, 3:40 PM EDTSpecial Weather StatementCHSJasper35 min
May 11, 4:11 PM EDTSpecial Weather StatementCHSHampton34 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.